Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Why the intake of the medicine is increased?

I take Metformin XL 1000mg BID, I have constant diarrhea as a side effect, I have brought it up to my Dr but he tells me its a side effect and leaves it at that. I have been taking Metormin for 4 years at first it was 500mg BID then 1000mgXL QD, now it s 1000mg XL BID. confused?????????????? Pooping myself to death
Thu, 24 Jul 2014
Report Abuse
General & Family Physician 's  Response
Hello
thanks for the query

Metformine is an oral antidiabetic drug. The dosage per day can go up to 3000mg. Normally the dosage is a function of how well your blood glucose level is controlled. Usually, when the blood glucose level is not controlled, the dosage is increased.

Am sure, your doctor increased your dosage because your blood glucose level was not being controlled.

However, a second drug could be considered such as glibenclamide if increasing the dose of the other causes more side effects. Talk with your doctor on the possibility of adding a second drug.

Best regards
Dr Achuo
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Dear Doctor, My name is MAdhu and i am from India. I am married and my age is 28. I have two kids aging 6 and 2.4 years. Although i am strictly...